Question about Pro Air Albuterol inhaler

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Aurora60
Veteran Member


Date Joined Jul 2006
Total Posts : 1249
   Posted 4/27/2009 4:57 PM (GMT -6)   
I use a Pro air albuterol inhaler for my rescue inhaler.  I take symbicort long term.  This is my question which I hope some one can clear up.  When I get a new Pro air and first start using it, it makes me jittery. I know this is common for many people.  It usually passes for me in about 15 or 20 minutes.  But as I keep using the Pro air after say the first 50 or 60 inhalations I know longer get the jitters.  Does this mean it is still working?  I think it must be, because I am able to breathe but it just seems unusual to have the jitters with a new one and then as I use it the jitters go away. If you know what might be the reason for this I would appreciate an answer.  Also, I sometimes find that my spacer doesn't seem to give me as much medication as when I just use the inhaler, both Pro air and symbicort.  I always was led to believe a spacer delivered more medication to your lungs.  Any thoughts on that?  Thanking you in advance and hoping I can get some answers to clear this up.
 
Aurora

SmurfyShadow
Veteran Member


Date Joined Dec 2008
Total Posts : 2386
   Posted 4/27/2009 10:03 PM (GMT -6)   
It is fine. Its because of the medications they put in the inhaler. You should be more jittery off a nebulizer.
 
Smurfy Shadow
 
Desirèe 
 
DX: Wegener's Disease, Migraines, Diabetese Type II, PCOS, Lactose Intolerant, Benign Heart Murmer, Depression, Asthma, Asperger's Syndrome, Necrotizing Gramultous Inflamation in eye, A.D.D., Acid Reflux, Tumor Behind the Eye, Carpal Tunnel, Fibromyolgia, Clasterphobic, Arthritis
 
Medications:  Tri Nessa, Percocet, Metformin, Prilosec, Protonix, Zantac, Advair, Cingulair, Albuterol, Calcium + Vitamin D, Pro-Air, Pepcid, Rolaids, Zofran, Compuzeen, Refresh Plus Eye Drops
 
PRN: Epi-Pen, Albuterol Nebulizer, Benedryl
 
Undergoing Radiation
 
Taking Lorazepam (Ativan) on Radiation Days


dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 6934
   Posted 4/28/2009 6:14 PM (GMT -6)   
Hi Aurora,
When you haven't been taking albuterol for a while, then take it, your nervous system reacts with shakiness, etc. Once you've been taking it regularly, your nervous system adjusts, and it no longer reacts.
It's still working just fine!
Denise

Aurora60
Veteran Member


Date Joined Jul 2006
Total Posts : 1249
   Posted 4/29/2009 2:25 PM (GMT -6)   

Thanks, Denise, I have symbicort as my long term inhaler so I don't use albuterol very often so I guess that is why I feel the jitters more.  I appreciate your reply to my post.

Aurora


dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 6934
   Posted 4/29/2009 5:25 PM (GMT -6)   
You're welcome, Aurora.
Hope your asthma calms down, so you don't need the albuterol!
Denise

Aurora60
Veteran Member


Date Joined Jul 2006
Total Posts : 1249
   Posted 4/30/2009 4:18 PM (GMT -6)   

Hi Denise, I rarely need the abuterol as my asthma is well controlled by my symbicort. If we have a bad allergy season here I many need to use it, but I use it very sparingly as I know that albuterol can be hard on your heart especially as I also use a long term inhaler. Thanks again.

Aurora


dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 6934
   Posted 4/30/2009 7:00 PM (GMT -6)   
You're very welcome. I have had a terrible time with my asthma, and have had to use a nebulizer twice a day for over a year. My doctors were at wits end, and kept nudging me towards having GERD surgery. Finally, I gave in, and had the laproscopic Nissen Fundoplication surgery, to stop acid from refluxing into my esophagus and lungs.

What a difference it has made for me. Finally , my asthma is under control again!
I'm glad to hear that your asthma is in good control.
Breathe easy!
Denise

Aurora60
Veteran Member


Date Joined Jul 2006
Total Posts : 1249
   Posted 4/30/2009 7:19 PM (GMT -6)   

Hi Denise, I have heard that GERD can cause bad asthma symptoms. I am so glad that you had the surgery and that your asthma is under control again.  It is no fun to have to use a nebulizer. Smurfy is right about the jitters from a nebulizer.  The only time I had nebulizer treatments was in my dr's office and I had to have someone take me as I was so shaky after that I couldn't possibly drive.  My son said even my face was shaking.  So I have to say that you are very brave and I hope that you continue to feel good.  Thanks for all your support and I am always here for you if you want to run something by me. Take care!

Hugs,

Aurora


dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 6934
   Posted 5/1/2009 8:07 PM (GMT -6)   
Thanks, Aurora.
When I get a little time, I'll post a new thread about my surgery. I think there must be a lot of people out there whose asthma is made worse by GERD. I am amazed at how good my lungs feel--even in the midst of all this tree pollen!

I also switched antihistamines. Last year I couldn't go out side from April through June because of allergies. My asthma was uncontrolled (due to GERD), and my allergies were off the charts.

It turns out that the Allegra I was using for probably 15 years or so, was no longer as effective. My allergist switched me to Xyzal this year, and I'm back in business. I do have some symptoms, but they're normal symptoms. I also take Astelin and Flonase sprays for my nose, and Serevent and Flovent for my asthma. Obviously, I have lots of allergies!
Take care, and thanks for your posts!
Denise
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 25, 2014 5:03 PM (GMT -6)
There are a total of 2,251,276 posts in 250,425 threads.
View Active Threads


Who's Online
This forum has 157572 registered members. Please welcome our newest member, OlaF.
321 Guest(s), 13 Registered Member(s) are currently online.  Details
Katebirch, bigecase, garylouisville, Bohemond, seaskyline, giffer, platinumpixie, OlaF, Rn1987, Dreamerboy, churey360, Tall Allen, lapilot


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer